Florida, 2024Funnel Cloud in Florida, July 17, 2024
July 17, 2024 · NWS TBW · 1 event in 1 county or zone
Evening thunderstorms associated with the sea breeze produce a funnel cloud over Lee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Evening thunderstorms associated with the sea breeze produce a funnel cloud over Lee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 17, 6:41 PM EST, 56 minutes earlier.
Area forecast discussion, Jul 17, 6:41 PM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
741 PM EDT Wed Jul 17 2024
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 732 PM EDT Wed Jul 17 2024
MVFR conditions possible in RSW/FMY as storms gradually diminish
through the evening, VFR conditions anticipated after 01Z. Light
and variable prevail overnight/morning hours becoming west to
northwest as the sea breeze moves inland. Shower and storm
chances increase through the day, but pockets of drier air may
limit how much convection develops and it may also delay it in
some areas. Gusty and erratic winds possible near storms.
&&
.DISCUSSION...
Issued at 207 PM EDT Wed Jul 17 2024
The typical summertime pattern continues, with coastal showers
already popping up. Only difference today is a slot of slightly
drier air making its way over south Florida from the Atlantic. This
will inhibit the development of showers and storms, mainly for areas
south of I4. Similar to the past few days, showers will be slow
movers and could lead to heavy, isolated downpours. Frequent
lightning could also be expected during these storms. Tomorrow a
similar setup, with some showers off the coast in the early morning
hours that could move onshore, followed by shower/storm development
being pushed inland in the late afternoon hours. However, coverage
still looks to be limited by slightly drier air tomorrow as well. By
Friday, the dry air has moved away and typical widespread coverage
of showers and storms returns. With showers and storms developing
later in the afternoon, high temperatures will be a little above
average with head indices hitting the triple digits most days.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 91 78 93 80 / 60 20 40 30
FMY 94 78 93 77 / 30 30 60 20
GIF 95 76 95 77 / 50 20 50 10
SRQ 92 77 93 78 / 40 10 40 30
BKV 92 73 95 75 / 70 20 40 20
SPG 91 81 94 82 / 60 20 40 30
&&
Sea Breeze Thunderstorm Regime For Thursday: 6
Sea Breeze Thunderstorm Regime For Friday: 6
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION...Delerme/Pearce
.DECISION SUPPORT/UPPER AIR/CLIMATE...ADavis/ThadenIn the hours before
Special weather statement, Jul 17, 5:22 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
622 PM EDT Wed Jul 17 2024
FLZ165-265-172245-
Inland Lee FL-Coastal Lee FL-
622 PM EDT Wed Jul 17 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LEE COUNTY THROUGH 645
PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Villas, or near Fort Myers, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cape Coral, Fort Myers, San Carlos Park, McGregor, Pine Manor,
Southwest Florida Airport, Harlem Heights, Iona, Cypress Lake,
Villas, Three Oaks, Lochmoor Waterway Estates, East Dunbar, Whiskey
Creek, Page Park, Page Field Airport, Fort Myers Villas, and Gateway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2659 8171 2645 8175 2648 8198 2665 8194
TIME...MOT...LOC 2221Z 101DEG 12KT 2654 8184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Jul 17, 5:45 PM EST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
645 PM EDT Wed Jul 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM Hail 2 S Fort Myers Villas 26.52N 81.87W
07/17/2024 M0.70 Inch Lee FL Broadcast Media
Dime to nickel size hail was reported near
the Briarcliff Rd. in Fort Myers.
&&Funnel Cloud, Charlotte
- When
- July 17, 7:37 PM EST
- Where
- Charlotte County, 7.21 mi ESE of Placida
- Reported by
- Broadcast Media
- Coordinates
- 26.795, -82.160
Broadcast media shared multiple pictures and videos of 3 simultaneous funnel clouds east of Boca Grande near Charlotte Harbor associated with a developing thunderstorm.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 17 to 19, 202411 deaths · 1 event
- Heat in Arizona, July 17 to 20, 20247 deaths · 2 events
- Wildfire in Washington, July 17 to 31, 2024$19 million · 1 event
- Flash Flooding and Heavy Rain in Missouri, July 17, 2024$1.7 million · 26 events
- Damaging Winds in Virginia, July 17, 2024$93,000 · 56 kt wind · 24 events
- Flash Flooding and Damaging Winds in New Mexico, July 17 to 20, 2024$100,000 · 55 kt wind · 8 events
- Damaging Winds and Lightning Strike in Georgia, July 17, 2024$107,000 · 52 kt wind · 5 events
- Damaging Winds in New York, July 17, 2024$39,000 · 60 kt wind · 16 events
- Hail and Damaging Winds in Massachusetts, July 17, 2024$16,000 · 1 in hail · 30 events
- Damaging Winds and Lightning Strike in Virginia, July 17, 2024$24,000 · 50 kt wind · 20 events
- Damaging Winds in Virginia, July 17, 2024$26,000 · 60 kt wind · 15 events
- Damaging Winds in Pennsylvania, July 17, 2024$33,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1204280.